MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/125 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.031S
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during a hip surgery while doing proximal femoral nailing system (tfna) on a midshaft femur fracture, the fracture was reduced, reamed and implanted using a tfna nail.After getting the tfna nail down the canal, the triple sleeve was used to insert the unknown lag screw.The surgeon proceeded with the steps and inserted the unknown lag screw.The surgeon was unsuccessful in locking the set screw.It was found that the nail disconnected from the unknown aiming arm and the unknown lag screw missed the hole in the nail.The surgeon proceeded to extract the nail and was successful in removing it with the extraction hook.The surgeon opened a new nail and properly assembled it onto the aiming arm before implanting the new nail and unknown lag screw and proceeding with the rest of the case.There was a one hundred twenty (120) minute surgical delay.The procedure was successfully completed.The patient outcome is unknown.This complaint involves six (6) devices.This report is for (1) 10mm/125 deg ti cann tfna 400mm/left ¿ sterile.This is report 1 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5, d11: updated concomitant devices.H6: a product investigation was conducted.Visual inspection: it was further noted that there were scratches and a drill mark on the outside body of the device which have no impact on the device functionality.Investigation conclusion: the complaint condition was confirmed for the 10mm/125 deg ti cann tfna 400mm/left - sterile (p/n: 04.037.031s & lot #: h225115).The potential root cause for the nicked drill mark could be due to the miss alignment of the drill during the drilling procedure.The scratches on the insertion handle interface could be due to the devices that were used while extracting the nail.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the 10mm/125 deg ti cann tfna 400mm/left - sterile (p/n: 04.037.031s & lot #: h225115) was returned and received at us cq.Upon visual inspection, it was observed that the tang cut section of the nail was broken which could have contributed to the complaint condition.There were scratches on the device which have no impact on the device functionality.No other issues were identified with the returned device.The complaint condition was confirmed for the 10mm/125 deg ti cann tfna 400mm/left - sterile (p/n: 04.037.031s & lot #: h225115).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot manufacturing location: monument.Manufacturing date: 04-nov-2016.Expiration date: 30-nov-2026.Part number: 04.037.031s, 10mm/125 deg ti cann tfna 400mm/left ¿ sterile.Lot number: h225115 (sterile).Component parts reviewed: part number: 04.037.912.2, lock prong 125 degree, tfna, bp55.Lot number: l018417.Part number: 04.037.912.4, wave spring, shim ended, bp55.Lot number: h089448.Part number: 04.037.912.3, tfna lock drive, bp58.Lot number: h182197.Part number: 21127, timoagri16.00, bp80.Lot number: h210695.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/125 DEG TI CANN TFNA 400MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10129285
Report Number2939274-2020-02655
Device Sequence Number16995932
Product Code HSB
UDI-Device Identifier10886982095893
UDI-Public(01)10886982095893
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.031S
Device Catalogue Number04.037.031S
Device Lot NumberH225115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer06/22/2020
07/16/2020
07/27/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/02/2020
07/17/2020
07/29/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES.; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM.; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM.; UNK - GUIDES/SLEEVES/AIMING: SLEEVE.; UNK - GUIDES/SLEEVES/AIMING: SLEEVE.; UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA.; UNK - NAIL HEAD ELEM: TFNA LAG SCREW.; UNK - NAIL HEAD ELEM: TFNA LAG SCREW.; UNK - NAIL INSERTION HANDLES.; UNK - NAIL INSERTION HANDLES.; UNK-INSERTION INSTRUMENTS: CONNECTING SCREW.; UNK-INSERTION INSTRUMENTS: CONNECTING SCREW.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR